Posted by: Sexless and PARANOID | 2008/07/08

NUZAK, libido and paranoia

I have been on Nuzak for 6 mnths and have no Libido whatsover, and extreme Vaginal dryness. I force myself to have sex with my fiance (whom I love very much) and its painful and Im starting to despise it.I feel like Im in a friend relationship because all I desire from him is cuddling and emotional togetherness.I was given Nuzak as a generic to Lily Fluoxetine (I was on that for about 6 years), and I feel like I hav lost my mind eversince I started using it. I had crazy dreams of people killing me, I constantly felt like I was being watched and started having panic attacks. I just wanted to die or kill myself. I felt like everyone was giving me this medication to "control" me or something.The side effects started after about a month or two, and now i have quit it cold turkey. The dreams and anxiety have subsided a lot, but my LIBIDO IS STILL GONE! I feel completely lost, i feel neglected by my doctor AND his partner (who to my opinion is completely un informed) and all i see before me is darkness. Please help me because i am so depressed and desperate!!!!!!!!!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Check the Forum for yesterday, as I discussed the issue of sexual side-effects of antidepressants in some detai then. Loss of libido can occur in up to 60 % of people takign most antidepressants, but the condition usually soon rectifies itself after one stops the medication . Yesterday, I wrote :
" ALl antidepressants have this effect in some people, none has this effect in everyone. Even changing to a different member of the SSRI family to which Nuzac belongs, may help. Depnil is Moclobemide, a reversable MAOI, so you'd need to discuss this with your prescribing doctor, and plan how to change from one to the other, as some caution is needed when swiching between ADs with major differences in chemical actions.
Moclobemide does indeed see to have few if any sexual side-effecits in most people, and this is a pointn in it's favour. Bupropion ( Wellbutrin ) also tends to have few or no sexual side-effects. Both are chemically different from the average AD in use. "
As anu generic version of any drug is required by law and regulation to be chemically identical to the original drug, I find it very strange that you should apparently be experiencing a loss of benefits and new side-effects on Nuzak which you didn't experience on Prozac ( if that is what I understand you to be saying ).
However, as you have apparently become so distressed on the new medication, and don't seem to feel confident in your doctors ( apparently GPs ? ) I strongly suggest that you arrange to see a good local psychiatrist a soon as posible, for a full re-assessment of your condition, and a discussion of your treatment options, which should include the possibility of CBT ( Cognitive-Behaviour Therapy ) a highly effective talking therapy for depression and other conditions, that helps you regain control of the situation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Nuzak and ANXIETY | 2016/02/02

I know someone who takes Nuzak and it makes him more anxious and paranoid. He stopped drinking it. A psychiatrist prescribed it to him, personally I think he was misdiagnosed. It is because of instances like this that people start to lose faith in psychiatrists. No offense

Reply to Nuzak and ANXIETY
Posted by: Anonymous | 2013/10/19

I have. Quit Nuzak after quitting Adco Pyroxetine because it made me feel worse. I was more anxious and lathagic. Felt rejected and my skin was very wrinkled. I did however loose a lot of weight without trying. I am more positive and energetic now but can feel the weight returning. I go to gym and run and cycle for 40 minutes. 3 times a week and eat mostly vegan. No bread or pasta etc. What is in Nuzak that I could take to help with weight loss?

Reply to Anonymous
Posted by: Joanne Clarke | 2009/05/11

is it normal to feel dizzy, unbalanced once stopping taking Nuzak

Reply to Joanne Clarke
Posted by: Sexless and PARANOID | 2008/07/08

Before I forget, For about a week before I quit Nuzak, I had severe anxiety / panic attacks, and my doctor gave me urbanol to help me cope and sleep at night.?

Reply to Sexless and PARANOID

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.